Gynecomastia After Battle Fuel TX, Testosterone Booster? (photo)

I am a 22 year old male and started taking battle fuel XT, a testosterone booster from Musclepharm 6 weeks ago. I came across this topic that linked T booster with gyno and instinctively grabbed my nipples and was shocked to feel 1 or 2 pea sized lumps(jelly bean sized) under my areolae. They are hard and moveable, but i feel no sensitivity, pain, itchiness or soreness. Is there such thing as an average size of male mammary glands ? can they be felt? does this look like gyno? what should i do?

Doctor Answers 8

Gynecomastia After Testosterone Booster

Thanks for the question. I don't see any suggestion of Gynaecomastia from the pictures. Let some PS in your area examine you. Stop the products for muscle making that you are taking. I wish you good luck.

Gynecomastia After Battle Fuel TX,

There is no appearance of gynecomastia in the posted photos. Best advice is to see your regular physician for an exam, and to stop taking the supplements. Your [physician will probably suggest either follow up exam or some testing, but not surgery--but the findings on exam will determine that. 

Best wishes.

The Causes of Gynecomastia and Types

The male breast is composed of glandular tissue and fatty tissue. An excess in either type of tissue can cause the chest to take on the look of gynecomastia. Gynecomastia can affect #men of all different body types. There are different types of #gynecomastia.

According to official statistics, 36% of adult young men and 57% of older #adult men in the United States have this medical condition in one of the four grades. 
About 200,000 to 3 million cases of #gynecomastia are being reported every single year. So if you have #breast #enlargement and you feel you're an exception, please understand that 1 in 3 young adult #men and 1 in 2 older adult men are just like you and have breast #enlargement.
Several common factors can cause gynecomastia including excessive levels of #estrogen, natural #hormone changes, use of recreational drugs or alcohol, medications and their associated side effects, and, various health conditions. Also, there are different types of #gynecomastia.
There are three types of surgical #treatment #options available that treat gynecomastia. Your board-certified plastic surgeon will recommend the type best suited for you. 
The most important decision to be made before performing any surgical procedure is determining whether you are an ideal #candidate. 

Jed H. Horowitz, MD, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 94 reviews

Gynecomastia and Testosterone Booster

Hi ryan234,

Thanks for the post and photos. Based on the photos you do not appear to have gynecomastia. It is normal for men to have some breast tissue. Gynecomastia is the presence of excess tissue giving the breast a more feminine look.  I would recommend that you stop taking the supplement.


Dr. Dadvand

Babak Dadvand, MD
Los Angeles Plastic Surgeon
4.9 out of 5 stars 39 reviews

Gynecomastia After Battle Fuel TX, Testosterone Booster? (photo)

The photos in this case don't give us enough information.  You really need to see a plastic surgeon in your area for an exam.  Good luck and be safe.

John T. Nguyen, MD, FACS, FICS
Double Board Certified Plastic Surgeon

John Nguyen, MD, FACS
Houston Plastic Surgeon
4.7 out of 5 stars 71 reviews

Lumps after Supplement and Gynecomastia

   The photos do not suggest clinically significant gynecomastia, and you certainly do not have gynecomastia to the extent for which an operation would be needed.  Kenneth Hughes, MD Los Angeles, CA

Use of anabolic steroids can cause gynecomastia.

One of the most common causes of gynecomastia is the use of anabolic steroids. Patient will generate a small nodule of breast tissue behind the areola. Often times is sensitive. Even with cessation of exogenous testosterone, the surplus breast tissue can persist.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.9 out of 5 stars 32 reviews

Gynecomastia and steroids

we do a large amount of this type of surgery in our office and about 50 percent of my own patients are taking not necessarily what you are using but over the counter products and they do not realize the steroids in them and have the same issue. The first suggestion is stop the steroids. as long as the problem is not visible but only something that you can feel leave it alone for the time being and it may get better on its own. If surgery is necessary try to find someone in your area that does the Scarless approach leaving a small spot inside your armpit and not the usual scars around the chest. It works well.

Sherwood Baxt, MD
Paramus Plastic Surgeon
3.9 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.